Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jan 27, 2012, 12:39 AM EST for 4 counties in Virginia; Alleghany County, Surry County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2012, 12:39 AM EST (05:39 UTC)
- Expired
- Jan 27, 2012, 1:30 AM EST
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Surry County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WWUS81 KRNK 270539
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 AM EST FRI JAN 27 2012
NCZ002-003-019-VAZ013>017-032-033-043-270630-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-
MONTGOMERY VA-PATRICK VA-PULASKI VA-SURRY NC-WILKES NC-
1239 AM EST FRI JAN 27 2012
...SHOWERS WITH GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...FRANKLIN...GRAYSON...HENRY...MONTGOMERY
...PATRICK...PULASKI...SURRY AND WILKES COUNTIES...
AT 1235 AM EST...SHOWERS WITH GUSTY WINDS WERE LOCATED 4 MILES SOUTH
OF ENNICE NORTHWARD TO CHARITY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. AN ISOLATED
THUNDERSTORM IS POSSIBLE THIS MORNING. RAINFALL WILL BE LESS THAN
TWO TENTHS OF AN INCH.
STORMS WILL BE NEAR GALAX CITY...BOTTOM...PINE RIDGE...AND FRIES
AROUND 1245 AM...PIPERS GAP...LAMBSBURG...TOAST...AND MOUNT AIRY
AROUND 1250 AM...FANCY GAP AND AND WOODLAWN AROUND 1255 AM.
LAT...LON 3652 8133 3687 8078 3688 8075 3689 8075
3713 8038 3681 7995 3655 8037 3655 8044
3650 8044 3625 8084
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 11:19 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 26, 11:19 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1119 PM EST THU JAN 26 2012 .SYNOPSIS... LOW PRESSURE OVER WESTERN TENNESSEE WILL MOVE NORTHEAST TONIGHT INTO NEW YORK...PUSHING A COLD FRONT THROUGH THE REGION BY FRIDAY MORNING. ANOTHER LOW PRESSURE SYSTEM COMING OUT OF THE NORTHERN PLAINS AND INTO THE GREAT LAKES WILL BRING A SECOND COLD FRONT THROUGH THE AREA ON SATURDAY. HIGH PRESSURE WILL BE OVER THE EASTERN UNITED STATES SUNDAY AND MONDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 946 PM EST THURSDAY... LITTLE ADJUSTMENT IS NEEDED FOR THE LATE EVENING UPDATE. WESTERN PARTS OF THE REGION ARE BEING OVERRUN FROM SOUTH TO NORTH BY AREAS OF LIGHT RAIN SHOWERS. THE NORTHERN EXTENT OF THE PRECIPITATION WAS NEAR A LINE FROM BLUEFIELD WV TO RADFORD VA...AND THEN SOUTH ALONG I-77 INTO NORTH CAROLINA. ELSEWHERE...PRECIPITATION WAS PATCHY AT BEST...BUT THIS WILL BE CHANGING OVER THE NEXT THREE TO FOUR AREA. THE REGION ALONG AND EAST OF A LINE FROM BUCKINGHAM VA TO YANCEYVILLE NC WILL BE LAST TO EXPERIENCE THE WIDESPREAD PRECIPITATION. THE SHOWERS WERE MOVING NORTHEAST AT 50 TO 60 MPH. HAVE TWEAKED THE TEMPERATURE...DEW POINT...AND RH GRIDS INTO THE EARLY MORNING HOURS FRIDAY TO REFLECT THE LATEST OBSERVATIONS AND EXPECTED TREND. LIKEWISE...HAVE RAMPED UP POPS INTO THE CATEGORICAL RANGE WHERE PRECIPITATION IS ONGOING OR IMMINENT...AND DECREASED POPS IN AREAS WHERE LIMITED PRECIPITATION IS EXPECTED THE NEXT FEW HOURS. AS OF 658 PM EST THURSDAY... TAKING A LOOK AT THE LATEST RADAR IMAGES FROM KFCX AND NEIGHBORING REGINOAL RADARS TO THE WEST...HAVE SLOWED THE ONSET OF THE GENEROUS COVEAGE OF PRECIPITATION BY ROUGHLY TWO HOURS...MAYBE THREE IN SOME LOCATIONS. OTHER THAN A CHANGE IN THE TIMING OF THE PRECIPITATION...ALL OTHER WEATHER FACTORS ARE COMPARABLE TO THE EARLIER THINKING. AS OF 300 PM EST THURSDAY... WARM FRONT EXTENDED FROM A LOW IN WESTERN TENNESSEE ACROSS NORTHERN VIRGINIA. THE COLD FRONT TRAILED FROM THE LOW INTO THE NORTHERN GULF OF MEXICO. MODELS ARE IS GOOD AGREEMENT WITH THE TRACK OF THE LOW AND THE TIMING OF THE FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE BOUNDARY. EXPECT THE MORE WIDESPREAD MODERATE TO HEAVY RAINFALL TO REACH THE FAR WESTERN COUNTY WARNING AREA AROUND 03Z/10PM AND THE EASTERN COUNTY WARNING AREA BY 09Z/4AM. INCREASING PRECIPITABLE WATER VALUES AND SURFACE DEW POINTS AHEAD OF THE FRONT WILL PROVIDE MORE THAN ENOUGH MOISTURE FOR THE ISENTROPIC LIFT CROSSING THE AREA THIS EVENING TO PRODUCE SCATTERED SHOWERS OUT AHEAD OF THE MAIN LINE OF SHOWERS AND THUNDERSTORMS. THE LOW LEVEL JET INCREASES TO 55 TO 65 KNOTS OVERNIGHT...ESPECIALLY AFTER MIDNIGHT AND RIGHT OVER THE COUNTY WARNING AREA. WHILE THE INSTABILITY IS VERY SMALL THE SHEAR WILL BE VERY LARGE. WILL EXPAND ISOLATED THUNDER WITH GUSTY WINDS IN THE SOUTHERN COUNTY WARNING AREA AHEAD OF THE FRONT. ON FRIDAY...ONCE THE FRONT GOES THROUGH MODELS WERE SHOWING RAPID DRYING...PARTLY DUE TO STRONG DOWNSLOPING EAST OF THE BLUE RIDGE. HOWEVER THE SAME STRONG NORTHWEST SURFACE AND LOW LEVEL WIND WILL HOLD CLOUDS IN THE MOUNTAINS FOR MUCH OF THE MORNING. HAVE ENDED SHOWERS A BIT FASTER IN THE EAST AND DIMINISHED THE CHANCE OF PRECIPITATION IN THE WEST BY THE END OF THE DAY. MODELS WERE SHOWING +8 TO +10 MB/3HR PRESSURE RISES AND MODEST COLD AIR ADVECTION BEHIND THE FRONT ON FRIDAY MORNING. ONCE MIXING BEGINS EXPECT GUSTY WINDS TO CONTINUE THROUGH AT LEAST MID AFTERNOON. NO ADVISORY PLANNED AT THIS TIME. PEAK GUSTS LOOK TO BE JUST UNDER 45 MPH. FOR LOWS TONIGHT...SINCE THE SURFACE DEW POINTS CONTINUE TO RISE...DO NOT EXPECT MUCH OF A FALL IN TEMPERATURES. WILL GO ABOVE GUIDANCE FOR MINIMUM TEMPERATURE. 850 MB TEMPERATURES BEHIND THE FRONT DROP IN THE MORNING...SO HOURLY TEMPERATURE TREND WILL MOSTLY LIKELY BE NON DIURNAL ON FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... AS OF 300 PM EST THURSDAY... TWO FAST MOVING CLIPPERS WILL THROW CLOUDS AND COLDER WEATHER OUR WAY FOR SUNDAY. SOME RAIN/SNOW SHOWERS AND SPRINKLES/FLURRIES WILL BE POSSIBLE WITH BOTH OF THESE...BUT MORE SO WITH THE SECOND CLIPPER PASSING THROUGH SUNDAY AFTERNOON...WHICH MAY TAKE A MORE SOUTHERLY TRACK WITH COLDER AIR IN PLACE. DECENT WIND GUSTS WITH EVAP COOLING WILL ACCOMPANY ANY VIRGA WHICH CROSSES THE RIDGES. THE DOWNSLOPE WARMING WILL CREATE STEEP LAPSE RATES...NEARLY DRY ADIABATIC AND DEEP MIXING TO H7 AS SHOWN ON NAM/GFS BUFKIT PROFILES. MOMENTUM TRANSFER AT THE TOP OF THE MIXED LAYER IS 60 KTS IN THE NEW RIVER VALLEY NEAR 7P SUNDAY...AND THE NAM IS ACTUALLY A LITTLE BIT WEAKER. THIS IS PROBABLY BECAUSE THE OP GFS IS THE MOST AMPLIFIED SOLUTION. NONETHELESS...CAN'T RULE OUT ADVISORY GUSTS WITH THIS INVERTED V PROFILE ATOP THE RIDGES OF THE WESTERN HALF OF THE CWA. A QUICK BURST OF SNOW SHOWERS SUNDAY NIGHT COULD PUT DOWN A QUICK COATING OF SNOW IN WESTERN GREENBRIER COUNTY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 200 PM EST THURSDAY... WILL BE LOOKING AT A SERIES OF WEAK COLD FRONTS PASSING ACROSS OUR AREA DURING THE EXTENDED PERIOD...BUT DO NOT EXPECT ANY HIGH WEATHER IMPACTS TO OUR AREA THROUGH THE FIRST FEW DAYS OF FEBRUARY. HIGH PRESSURE WILL BUILD ACROSS OUR AREA ON MONDAY IN THE WAKE OF A DEPARTING COLD FRONT...AND WE CAN EXPECT MOSTLY CLEAR SKIES AND LIGHT NORTHWEST WINDS. BECAUSE THE DOME OF HIGH PRESSURE BUILDING IN IS MORE PACIFIC IN ORIGIN RATHER THAN CANADIAN...WE CAN EXPECT THE SEASONABLE TEMPERATURES TO CONTINUE ACROSS OUR AREA...WITH OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S...AND MONDAY AFTERNOON HIGHS RANGING FROM THE UPPER 30S IN THE MOUNTAINS...TO THE MID TO UPPER 40S ACROSS THE PIEDMONT REGION. HIGH PRESSURE WILL PASS EAST OF OUR AREA ON MONDAY NIGHT AND TUESDAY...ALLOWING OUR WINDS TO BECOME SOUTHERLY AND FOR TEMPERATURES TO ENTER A WARMING TREND. EXPECT THAT WE WILL START OUT THE DAY WITH MOSTLY SUNNY SKIES...BUT THAT CLOUDS WILL INCREASE DURING THE EVENING AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. SHOWER ACTIVITY WILL BEGIN TO MAKE ITS WAY INTO OUR SOUTHEAST WEST VIRGINIA AND MOUNTAIN EMPIRE REGION COUNTIES. THE COLD FRONT IS EXPECTED TO PUSH THROUGH OUR AREA ON WEDNESDAY AFTERNOON. WITH LIMITED MOISTURE TO WORK WITH...THIS COLD FRONT IS EXPECTED TO TRIGGER ONLY SPOTTY LIGHT SHOWER ACTIVITY. HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE COLD FRONT ON WEDNESDAY AFTERNOON...AND PASSES JUST AS QUICKLY TO THE EAST OF OUR AREA BY THURSDAY MORNING. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... AS OF 1115 PM EST THURSDAY... A COLD FRONT CONTINUES TO APPROACH THE REGION FROM EASTERN KENTUCKY. IN ADVANCE OF IN SOUTHERLY FLOW SOUTH OF A WARM FRONT IS INCREASING. SHOWERS ARE NUMEROUS ALONG A LINE FROM KUKF TO KHSP...INCLUDING TAF SITES KBCB AND KROA. EXPECTING COVERAGE TO CONTINUE TO BE GOOD IN THIS REGION HEADING INTO THE EARLY MORNING HOURS OF FRIDAY...ALL WHILE THE PRECIPITATION MAKES PROGRESSION EASTWARD AS WELL. THERE MAY BE AN HOUR OR TWO GAP BETWEEN THIS PRE-FRONTAL PRECIPITATION AND LOCALLY HEAVIER PRECIPIATION THAT ARRIVES WHEN THE FRONT MOVES THROUGH BETWEEN 10Z...5AM WEST....AND 14Z...9AM EAST. MOST AREA WILL TREND TO IFR/MVFR CIGS AND THEN IMRPOVE BEHIND THE FRONT...ESPECIALLY IN THE EAST WHERE WINDS WILL HAVE A STRONG DOWNSLOPE COMPONENT. AS OF 640 PM EST THURSDAY... CONVECTION AND MVFR CIGS HAVE BEEN SLOWER TO FILL IN THAN PREVIOUSLY ANTICIPATED. AS SUCH...HAVE SLOWED ONSET OF PREVAILING PRECIPITION AND LOWER CIG THRESHOLDS BY ROUGHLY TWO HOURS ACROSS THE BOARD. OTHER ASPECTS OF EARLIER FORECAST STILL RELATIVELY ON TRACK SAVE THE ONSET OF LLWS. THIS TOO HAS BEEN DELAYED BY AROUND TWO HOURS AT MOST LOCATIONS. AS OF 108 PM EST THURSDAY... THERE WILL BE SCATTERED TO ISOLATED THUNDERSTORMS...SOME WITH VERY GUSTY WINDS ALONG WITH THE BAND OF SHOWERS. LOW CONFIDENCE THAT ANY INDIVIDUAL TAF SITE WILL GET A THUNDERSTORM. THE MOST LIKELY LOCATION WOULD BE DAN SO HAVE ADDED CB CLOUD TYPE IN LATE TONIGHT. BOTTOM THE THE 55-65 KNOT LOW LEVEL JET JUST REACHES THE 2000 FOOT CRITERIA FOR LLWS SO HAVE INCLUDED IN THE TAFS AHEAD OF THE FRONT THROUGH MOST OF THE NIGHT. ONCE MIXING BEGINS IN THE MORNING BEHIND THE FRONT GUSTS MAY REACH 30 KNOTS DUE TO STRONG PRESSURE RISES AND MODEST COLD AIR ADVECTION. THE STRONG NORTHWEST WINDS CLEAR OUT THE CLOUDS BEHIND THE FRONT FRIDAY EAST OF THE BLUE RIDGE. UPSLOPE CLOUDINESS WILL LINGER IN SE WV...WITH MVFR CIGS MUCH OF FRIDAY. COULD SEE SOME MVFR CEILINGS ACROSS THE WV TAF SITES SATURDAY AND SATURDAY NIGHT WITH A CLIPPER MOVING ACROSS THE REGION. OTHERWISE SATURDAY AND SUNDAY FLIGHT CONDITIONS WILL BE VFR. && .FIRE WEATHER... WINDS WILL GUST BEHIND THE FRONT ON FRIDAY WITH GOOD DRYING EAST OF THE BLUE RIDGE AND GUSTS UP TO 45 MPH AT HIGHER ELEVATIONS. THERE MAY BE SOME RED FLAG CRITERIA RH AND WIND SUNDAY...HOWEVER THE GROUND WILL PROBABLY BE STILL TOO MOIST AND FUEL STICK MOISTURES PROBABLY WILL NOT MAKE CRITERIA. WILL MENTION IN THE FWF DISCUSSION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/DS SHORT TERM...KM LONG TERM...NF AVIATION...AMS/DS/WP FIRE WEATHER...
Hazardous weather outlook, Jan 26, 3:52 PM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 352 PM EST THU JAN 26 2012 NCZ001-002-018-VAZ007-009-010-012>017-022-271200- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- 352 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG...GUSTY WINDS ARE LIKELY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-033-043>047-058-059-271200- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 352 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM ANY STRONG OR SEVERE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-023-024-034-035-WVZ042>045-271200- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 352 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG...GUSTY WINDS ARE LIKELY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 27, 12:39 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 AM EST FRI JAN 27 2012
NCZ002-003-019-VAZ013>017-032-033-043-270630-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-
MONTGOMERY VA-PATRICK VA-PULASKI VA-SURRY NC-WILKES NC-
1239 AM EST FRI JAN 27 2012
...SHOWERS WITH GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...FRANKLIN...GRAYSON...HENRY...MONTGOMERY
...PATRICK...PULASKI...SURRY AND WILKES COUNTIES...
AT 1235 AM EST...SHOWERS WITH GUSTY WINDS WERE LOCATED 4 MILES SOUTH
OF ENNICE NORTHWARD TO CHARITY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. AN ISOLATED
THUNDERSTORM IS POSSIBLE THIS MORNING. RAINFALL WILL BE LESS THAN
TWO TENTHS OF AN INCH.
STORMS WILL BE NEAR GALAX CITY...BOTTOM...PINE RIDGE...AND FRIES
AROUND 1245 AM...PIPERS GAP...LAMBSBURG...TOAST...AND MOUNT AIRY
AROUND 1250 AM...FANCY GAP AND AND WOODLAWN AROUND 1255 AM.
LAT...LON 3652 8133 3687 8078 3688 8075 3689 8075
3713 8038 3681 7995 3655 8037 3655 8044
3650 8044 3625 8084
07The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 1:25 AM EST | Special Weather Statement | RNK | Tazewell | 80 min |
| Jan 27, 1:36 AM EST | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Henry, Montgomery, Patrick and 5 more | 54 min |
| Jan 27, 1:59 AM EST | Special Weather Statement | RNK | Bland, Giles, Smyth | 76 min |
| Jan 27, 2:40 AM EST | Special Weather Statement | RNK | Amherst, Bedford, Botetourt, Carroll, Floyd, Franklin and 15 more | 110 min |
| Jan 27, 2:45 AM EST | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Craig, Giles, Montgomery, City of Covington | 45 min |
| Jan 27, 3:46 AM EST | Special Weather Statement | RNK | Alleghany, Bath, Craig, Giles, City of Covington | 59 min |
| Jan 27, 4:40 AM EST | Special Weather Statement | RNK | Amherst, Bedford, Botetourt, Buckingham, Carroll, Craig and 16 more | 110 min |
| Jan 27, 6:28 AM EST | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 47 min |
Nearby
Special Weather Statements in Virginia, 2012Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.